Discussions By Condition: Medical Stories

Right Side of my body went numb

Posted In: Medical Stories 2 Replies
  • Posted By: Anonymous
  • March 12, 2008
  • 00:51 PM

Hi, first poster. Be gentle :)
About a month ago, I had been prescribed medication for my High Blood pressure. I was prescribed Clonodine, and Tenormin, for which I got a generic brand called Atenelol. I woke up one morning, took the medication and went boaut my day, only to find about an hour later, My right side of my body slowly, over the course of about 20 minutes , went completely numb, as if it was asleep. Its remained that way since. I went to the emergency room, fearing a stroke, and after waiting 4 hours in a chair, I was pronounced well, and they let me go.
My lips often feel like they are so cold, that they should be turning blue, at least on the right side.

A bit about me, I am 6'0, 300lbs (Big guy) and my Blood Pressure before the medication was 220/150. Thats not a mistype, it was stroke range. At current its down to 139/79 much more manageable.

I looked up the medication I was prescribed by my doctor, and everywhere it says to not Use Clonodine in conjunction with Tenormin. My insurance, when prompted by my pharmacist, denied my claim to the medication, but the Wal Mart pharmacist went ahead and gave it to me anyway, since it was on the $4 list. I called My insurance Co. to ask what the problem was with my medication, and the nurse on duty said it was due to the two medicines having more than normal of one drug.

I didnt get much more information than that.

Now, when I say its my right side, I mean its my ENTIRE right side, including my fun parts, which aint so fun anymore, since half of them doest feel much anymore. Obviously, this has its effects on my relationship with my fiance.
Not to mention my job handling small parts for computers is almost impossible.

I would appreciate any advice, and hopefully any knowlege for you guys.


I am going to see a Nuerologist in a week.

Reply Flag this Discussion

2 Replies:

  • Glad to hear you are going to the neurologist next week. I hope they can give you answers (they may need more tests first). I don't know if it will help, but you may want to bring them a log of any past and present blood pressures you have, and when you were first diagnosed with hypertension. In addition to stroke, they need to rule out TIAs. It might also help to bring in any past cholesterol testing results. I don't mean to be rude, but they will probably tell you to lose weight, as this contributes to high blood pressure and a whole host of other bad health outcomes.Best Wishes.
    Anonymous 42,789 Replies Flag this Response
  • Yeah should have included my progress. Since the first doctors visit, I cut out Salt, and all caffiene. I'm working on sugar next. Ive lost 10lbs due to quitting salt and caffeine alone, much less starting a good work out, although it is minimal. So I hope they tell me to get off my fat butt! :DI should also include that I am currently on Clonodine, Diovan, and Caduet. As far as the TIA goes, I was given a test...I cant recall the name- That checks for blood clots and I did well. But do you know if the symptoms of a TIA are permanent? Ive had this pins and needles feeling for around 2 months now, and I dont feel like its going away. :(Thanks for the reply.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?